Alert archive / Hawaii / Flash Flood Warnings in 2008
Flash Flood Warning 27, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 13, 2008, 2:03 AM HST for Kauai County, Hawaii. It was in force for 18 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 13, 2008, 2:03 AM HST (12:03 UTC)
- Expired
- Dec 13, 2008, 7:36 PM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kauai County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 2:36 AM HST | FLASH FLOOD | Kapaa, HI | HOUSE REPORTED TO BE FLOODED. |
| Dec 13, 3:37 AM HST | FLASH FLOOD | 1 E Hanalei, HI | HANALEI BRIDGE CLOSED. |
| Dec 13, 4:26 AM HST | FLASH FLOOD | Waimea, HI | WAIMEA VALLEY FLOODED. MENEHUNE ROAD IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 0.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
705 WGHW50 PHFO 131203 FFWHFO HIC007-131500- /O.NEW.PHFO.FF.W.0027.081213T1203Z-081213T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 203 AM HST SAT DEC 13 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 500 AM HST * AT 154 AM HST...RADAR INDICATES HEAVY RAINFALL MOVING ACROSS THE ISLAND OF KAUAI...POSING AN IMMINENT THREAT OF FLOODING. THE HANALEI RIVER GAGE SHOWS A RAPID RISE IN WATER LEVEL AND THE RIVER IS EXPECTED TO FLOW OVER ITS BANKS. * THIS WARNING COVERS ALL COMMUNITIES ON KAUAI. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$
12 follow-up statements
180 WGHW70 PHFO 131252 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 252 AM HST SAT DEC 13 2008 HIC007-131500- /O.CON.PHFO.FF.W.0027.000000T0000Z-081213T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 252 AM HST SAT DEC 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 500 AM HST... HEAVY RAIN CONTINUES TO AFFECT THE ISLAND OF KAUAI. THE RIVER GAGE ON THE SOUTH FORK OF THE WAILUA RIVER IS SHOWING A RAPID RISE OF WATER LEVEL. FLOODING HAS BEEN REPORTED IN THE KAPAA AREA. RADAR SHOWS ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS TO THE SOUTH OF KAUAI MOVING TO THE NORTH. ALL LOCATIONS ON KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$
832 WGHW70 PHFO 131408 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 408 AM HST SAT DEC 13 2008 HIC007-131500- /O.CON.PHFO.FF.W.0027.000000T0000Z-081213T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 408 AM HST SAT DEC 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 500 AM HST... HEAVY RAINFALL CONTINUES ACROSS KAUAI AT THIS TIME. EMERGENCY MANAGERS REPORT THAT THE THE HANALEI BRIDGE IS CLOSED AND FLOODING IS OCCURRING IN KAPAA AND ON THE KOLOA BYPASS ROAD. RIVER GAGES INDICATE THAT BOTH THE NORTH FORK AND SOUTH FORKS OF THE WAILUA RIVER ARE RUNNING AT VERY HIGH LEVELS...AND THE RIVER GAGE ON THE MAKAWELI RIVER IS SHOWING A RAPID RISE OF WATER LEVEL. ALL LOCATIONS ON KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$
034 WGHW50 PHFO 131449 FFWHFO HIC007-131800- /O.EXT.PHFO.FF.W.0027.000000T0000Z-081213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 449 AM HST SAT DEC 13 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 800 AM HST * AT 445 AM HST...RADAR SHOWED HEAVY RAIN CONTINUING ACROSS KAUAI. EMERGENCY MANAGERS REPORT MAJOR FLOODING IN WAIMEA VALLEY WITH DEEP WATER OVER MENEHUNE ROAD. FLOODING HAS ALSO BEEN REPORTED IN KAPAA. THE HANALEI BRIDGE REMAINS CLOSED AND RIVER GAGES ON THE WAILUA RIVER REMAIN AT VERY HIGH LEVELS. * ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 800 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ BRENCHLEY
308 WGHW70 PHFO 131647 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 647 AM HST SAT DEC 13 2008 HIC007-131800- /O.CON.PHFO.FF.W.0027.000000T0000Z-081213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 647 AM HST SAT DEC 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 800 AM HST... HEAVY RAIN CONTINUES OVER PORTIONS KAUAI AND ESPECIALLY OVER THE BARKING SANDS...HANALEI AND WAINIHA AREAS. THE HANALEI BRIDGE REMAINS CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD REMAINS IMPASSABLE. STREAM AND RIVER LEVELS REMAIN HIGH ACROSS KAUAI. ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 800 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ KODAMA
386 WGHW50 PHFO 131754 FFWHFO HIC007-132100- /O.EXT.PHFO.FF.W.0027.000000T0000Z-081213T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 754 AM HST SAT DEC 13 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 1100 AM HST * AT 743 AM HST...RADAR SHOWED HEAVY RAIN CONTINUING ACROSS KAUAI. EMERGENCY MANAGERS REPORT MAJOR FLOODING IN WAIMEA VALLEY WITH DEEP WATER OVER MENEHUNE ROAD. FLOODING HAS ALSO BEEN REPORTED IN KAPAA. THE HANALEI BRIDGE REMAINS CLOSED AND RIVER GAGES ON THE WAILUA AND MAKAWELI RIVERS REMAIN AT VERY HIGH LEVELS. * ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1100 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ DEJESUS
487 WGHW70 PHFO 131913 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 913 AM HST SAT DEC 13 2008 HIC007-132100- /O.CON.PHFO.FF.W.0027.000000T0000Z-081213T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 913 AM HST SAT DEC 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 1100 AM HST... HEAVY RAIN CONTINUES OVER PORTIONS KAUAI AND ESPECIALLY OVER THE BARKING SANDS...KEKAHA...WAIMEA...HANALEI AND WAINIHA AREAS. THE HANALEI BRIDGE REMAINS CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD REMAINS IMPASSABLE. STREAM AND RIVER LEVELS REMAIN HIGH ACROSS KAUAI. RAIN GAGES HAVE INDICATED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1100 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ DEJESUS
505 WGHW50 PHFO 132057 FFWHFO HIC007-140000- /O.EXT.PHFO.FF.W.0027.000000T0000Z-081214T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1057 AM HST SAT DEC 13 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 200 PM HST * AT 1049 AM HST...HEAVY RAIN CONTINUES OVER PORTIONS KAUAI AND ESPECIALLY OVER THE KEKAHA...WAIMEA...KOLOA...LIHUE...HANALEI AND WAINIHA AREAS. THE HANALEI BRIDGE REMAINS CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD REMAINS IMPASSABLE AS WELL AS A LANDSLIDE ACROSS ANINI ROAD. STREAM AND RIVER LEVELS REMAIN HIGH ACROSS KAUAI. RAIN GAGES HAVE INDICATED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. * ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 200 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ DEJESUS
404 WGHW70 PHFO 132210 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1210 PM HST SAT DEC 13 2008 HIC007-140000- /O.CON.PHFO.FF.W.0027.000000T0000Z-081214T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 1210 PM HST SAT DEC 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 200 PM HST... HEAVY RAINS CONTINUE TO MOVE OVER KAUAI AT THIS TIME. THE HEAVIEST RAINS ARE OCCURRING ALONG THE SOUTH AND SOUTHEAST COASTS OF THE ISLAND...ESPECIALLY OVER BARKING SANDS...KEKAHA...WAIMEA... KOLOA...LIHUE...HANALEI AND WAINIHA. THE HANALEI BRIDGE REMAINS CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD REMAINS IMPASSABLE AS WELL AS A LANDSLIDE ACROSS ANINI ROAD JUST EAST OF PRINCEVILLE. STREAM AND RIVER LEVELS REMAIN HIGH ACROSS KAUAI. RAIN GAGES HAVE INDICATED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WITH RADAR ESTIMATES OF 2 TO 4 INCHES PER HOUR. ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 200 PM HST IF FLASH FLOODING PERSISTS. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ DEJESUS
851 WGHW50 PHFO 132353 FFWHFO HIC007-140300- /O.EXT.PHFO.FF.W.0027.000000T0000Z-081214T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 153 PM HST SAT DEC 13 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 500 PM HST * AT 145 PM HST...HEAVY RAIN CONTINUES OVER PORTIONS KAUAI AND ESPECIALLY OVER THE BARKING SANDS...KEKAHA...WAIMEA...KOLOA HANALEI AND WAINIHA AREAS. THE HANALEI BRIDGE REMAINS CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD REMAINS IMPASSABLE AS WELL AS A LANDSLIDE ACROSS ANINI ROAD. STREAM AND RIVER LEVELS STILL REMAIN ELEVATED ACROSS KAUAI. * ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ DEJESUS
066 WGHW70 PHFO 140029 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 229 PM HST SAT DEC 13 2008 HIC007-140300- /O.CON.PHFO.FF.W.0027.000000T0000Z-081214T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 229 PM HST SAT DEC 13 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY UNTIL 500 PM HST... STEADY MODERATE TO HEAVY RAINS CONTINUE TO FALL OVER KAUAI AT THIS TIME. RAIN GAUGES AND RADAR CONTINUE TO INDICATE HOURLY RAINFALL RATES AS HIGH AS 1 TO 3 INCHES PER HOUR. STREAM AND RIVER LEVELS ALSO REMAIN ELEVATED THE ISLAND AS WELL. THE HANALEI BRIDGE REMAINS CLOSED. WAIMEA TOWN HAS SIGNIFICANT FLOODING AND MENEHUNE ROAD REMAINS IMPASSABLE AS WELL AS A LANDSLIDE ACROSS ANINI ROAD JUST EAST OF PRINCEVILLE. ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 500 PM HST IF FLASH FLOODING PERSISTS. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ DEJESUS
383 WGHW50 PHFO 140253 FFWHFO HIC007-140600- /O.EXT.PHFO.FF.W.0027.000000T0000Z-081214T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 453 PM HST SAT DEC 13 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 800 PM HST * AT 442 PM HST...ALTHOUGH PERISISTENT MODERATE TO HEAVY RAIN HAS CEASED TEMPORARILY...RIVERS AND STREAMS CONTINUE AT ELEVATED LEVELS ACROSS THE ISLAND. RADAR AND SATELLITE INDICATE MORE HEAVY RAIN SOUTH OF THE AREA MOVING TOWARDS THE NORTH. THIS AREA OF RAIN WILL LIKELY REACH THE ISLAND AROUND 630 PM HST. * ALL LOCATIONS ON THE ISLAND OF KAUAI ARE INCLUDED IN THE WARNING. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 800 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ DEJESUS
778 WGHW70 PHFO 140536 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 736 PM HST SAT DEC 13 2008 HIC007-140543- /O.CAN.PHFO.FF.W.0027.000000T0000Z-081214T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAUAI IN KAUAI COUNTY- 736 PM HST SAT DEC 13 2008 ...FLASH FLOOD WARNING FOR KAUAI IS CANCELLED... RAIN HAS EASED OVER KAUAI SO THE FLASH FLOOD WARNING IS CANCELLED. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT IN CASE ADDITIONAL HEAVY SHOWERS DEVELOP. LAT...LON 2224 15982 2234 15929 2187 15921 2186 15979 $$ R BALLARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 8:35 PM HST, 5 hours 28 minutes earlier.
Area forecast discussion, Dec 12, 8:35 PM HST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 835 PM HST FRI DEC 12 2008 .SYNOPSIS... A SLOW MOVING UPPER LEVEL TROUGH WEST OF KAUAI WILL MAINTAIN A MOIST AND UNSTABLE AIR MASS ACROSS THE STATE THROUGH THE WEEKEND AND INTO THE FIRST HALF OF NEXT WEEK. HEAVY RAINFALL IS POSSIBLE THIS WEEKEND...MAINLY ACROSS KAUAI AND OAHU. && .DISCUSSION... THE MAIN FEATURE RESPONSIBLE FOR THE UNSETTLED WEATHER ACROSS HAWAII CONTINUES TO ROTATE NEAR 40N169W...OR ABOUT 1500 MILES NORTH NORTHWEST OF HONOLULU. THE AXIS OF THE UPPER TROUGH EXTENDS FROM THE CENTER OF THE LOW TO ABOUT 15N170W. WHILE THE LOW MOVES VERY SLOWLY OFF TO THE NORTH...IT WILL CONTINUE TO PLAY A ROLE IN ISLAND WEATHER THROUGH THE WEEKEND. EARLY THIS EVENING...CONVECTION HAS FLARED UP SOUTHWEST OF OAHU AND KAUAI. ON WATER VAPOR IMAGERY...A SHORTWAVE ROTATING AROUND THE BASE OF THE THE MAIN UPPER TROUGH WHICH HELPED TO INVIGORATE THESE SHOWERS AND EMBEDDED THUNDERSTORMS. WHILE THE WESTERN END OF THE ISLAND CHAIN REMAINS IN THE CONVERGENT AND MOIST SOUTHERLY FLOW...EPISODES OF HEAVY RAIN AND THE POTENTIAL FOR FLOODING WILL REMAIN POSSIBLE THROUGH THE WEEKEND OVER NIIHAU...KAUAI AND OAHU. FORECAST MODELS APPEAR TO BE IN FAIRLY GOOD AGREEMENT ON A LARGE SCALE...AS THEY FEATURE THE PARENT LOW MOVING SLOWLY NORTH ON SATURDAY AND THEN SLOWLY TRACKS THE LOW EASTWARD INTO THE EARLY PART OF NEXT WEEK. IN ADDITION...THE MODELS ARE ALSO SHOWING A SURFACE LOW DEVELOPING ALONG THE TROUGH WEST OF KAUAI ON SATURDAY WHICH WILL SUPPORT ADDITIONAL CONVECTION AROUND THE WESTERN END OF THE STATE THROUGH THE WEEKEND. AS THE LOW IS FORECAST TO SLOWLY LIFT NORTH AND SHIFT EASTWARD SUNDAY NIGHT...SHOWER ACTIVITY ACTIVITY MAY BE SPREADING TO MAUI COUNTY AND PARTS OF THE BIG ISLAND AS WELL. DETAILS WITH THIS ARE HARD TO PIN DOWN RIGHT NOW AS IT IS THE FINER DETAILS THE THE MODELS HAVE DIFFICULTY WITH SUCH AS TIMING...TRACK AND INTENSITY. WITH THE CONTINUAL MOIST AIRMASS FEEDING INTO THE CONVERGENT SOUTHERLY FLOW...AND THE ALREADY SATURATED GROUNDS...THE THREAT FOR FLOODING REMAINS A POSSIBILITY. AT THE MOMENT...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR KAUAI...NIIHAU...AND OAHU THROUGH SATURDAY AFTERNOON. FORECAST MODELS CONTINUE TO SHOW PERSISTENT TROUGHING WEST OF THE STATE THROUGH NEXT WEEK AND MAINTAINS A MOIST SOUTH TO SOUTHEASTERLY FLOW ACROSS THE ISLANDS. THIS COULD LEAD TO ANOTHER WET WEEK AHEAD BUT WILL HOLD OFF ON LEANING THIS WAY UNTIL SUBSEQUENT MODEL RUNS GET A BETTER HANDLE ON THIS POTENTIAL SCENARIO. && .MARINE... THE HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU CONTINUES TONIGHT. THE SWELL AT BUOY 51001 HAS MAINTAINED AT ADVISORY LEVELS SIGNS OF DROPPING. WAVEWATCH III MODEL GUIDANCE SHOWS A SIMILAR TREND...WITH THE SWELL STEADY THROUGH MUCH OF THE NIGHT BEFORE BEGINNING TO SLOWLY SUBSIDE. THE SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT AS WELL. THE COMBINATION OF THE NORTHWEST SWELL AND WIND WAVES NEAR THE ISLANDS WILL CREATE COMBINED SEAS OF 10 FEET. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NIIHAU-KAUAI- OAHU. HIGH SURF ADVISORY UNTIL 6 AM HST SATURDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS. && ELAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 5:26 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Dec 12, 5:49 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Dec 12, 7:28 PM HST | Flash Flood Warning | HFO | Honolulu | 107 min |
| Dec 12, 10:22 PM HST | Marine Weather Statement | HFO | 6 hr | |
| Dec 13, 12:30 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Dec 13, 4:20 AM HST | Marine Weather Statement | HFO | 7 hr | |
| Dec 13, 7:02 AM HST | Small Craft Advisory | HFO | 21 hr | |
| Dec 13, 12:22 PM HST | Marine Weather Statement | HFO | 12 hr | |
| Dec 13, 12:24 PM HST | Special Marine Warning | HFO | 43 min | |
| Dec 13, 12:40 PM HST | Special Marine Warning | HFO | 35 min | |
| Dec 13, 12:41 PM HST | Tornado Warning | HFO | Kauai | 34 min |
| Dec 13, 1:27 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.